Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What medication can I take for jock itch?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
i have a question about jock itch/ yeast infection. I have symptoms of both, but the medicine Fluconazole is not working
Posted Mon, 23 Apr 2012 in Skin Rash
Follow-up: What medication can I take for jock itch? 4 minutes later
I am also using Clotrimazole with no success. my scrotum is red and the head of my penis is wrinkled and sensative
Answered by Dr. Jasvinder Singh 15 minutes later

Thanks for posting your query.

You have provided with good information but I would like to know a few more things as this would help me in suggesting you better.

I believe the more information a person gives the better is the doctor's reply and thus satisfaction.

Hence please answer the following:

1)     Has the diagnosis of jock itch been made by a physician?

2)     Is there any itching of the red area of scrotum?

3)     Is there any flaking, peeling or cracking skin in your groin and scrotum area?

4)     Since how long have you been having these symptoms?

Sometimes application of one topical antifungal is not sufficient for jock itch and a combination of two and more antifungals are needed until the itch disappears.

One has to continue application for 2 weeks after the itch disappears.

The cause for persistence is that the treatment is often left in between, treatment resistance (when one drug is being used), co-existing dermatitis, diabetes and low immunity.

Hope this answers your query.

Please do get back with these answers so that I can help you in a better way.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: What medication can I take for jock itch? 3 hours later
This has been going on for 1 month. It is not getting any worse, and not getting and better. My Dr. Said it looks like yeast infection. I had Yeast in fection before and the symptoms look so similar. The scrotum itches some, but not to bad. It is not a constant itch.

The urine dribble has been going on for a month or so as well. The head of penis is wrinkled and sensative. So discharge or bumps. Just a few very small bumps in the foreskin on the top of my shaft. The bottom of my shaft looks fine. Scrotum is red and skin is very dry and wrinkled. Skin between my anus and scrotum feels dry as well. I can feel the dryness esp. When I am walking.

I wash with zest soap and I usually scrub pretty hard. I always have. I was told this can mess up the PH balance down below. I kinda have OCD so when I take a shower, I wash every part 2 to 3 times to ensure its clean. I recently learned you should only rinse your privates with warm water, not use harsh soaps. I don't know if this may be one of my down falls. Thanks for your help!
Answered by Dr. Jasvinder Singh 14 hours later

Thanks for writing back. From the symptoms it can be fungal infection and dermatitis skin which has been caused by washing too frequently with water. This is the reason for dry skin as well.

First of all, avoid washing too frequently with water and use a mild cleanser with moisturizing properties like Cetaphil. Scrubbing too hard can also aggravate the symptoms and hence just XXXXXXX it dry. Also use cotton clothes and change the clothes twice if there is any increased sweating.Try keeping the skin free of sweat as far as possible.

Consult your doctor and use a combination antifungal cream as you might have developed resistance to the currently used topical antifungal cream.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor